Alert archive / Missouri / Tornado Warnings in 2006

Tornado Warning 84, NWS Paducah, KY

July 21, 2006Perry County, Missouri

NWS Paducah, KY issued this tornado warning at Jul 21, 2006, 12:49 PM CDT for Perry County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2006, 12:49 PM CDT (17:49 UTC)
Expired
Jul 21, 2006, 1:15 PM CDT
In force
26 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Perry County, MO

The radar

The Paducah radar (KPAH), 112 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 9:22 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.8 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
801 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KPAH 211749
TORPAH
MOC157-211815-
/O.NEW.KPAH.TO.W.0084.060721T1749Z-060721T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1249 PM CDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* TORNADO WARNING FOR...
  PERRY COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 115 PM CDT.

* AT 1247 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LONGTOWN...OR
  ABOUT NEAR PERRYVILLE....MOVING EAST AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE...
  NEAR LONGTOWN BY 1255 PM CDT.
  NEAR FROHNA AND ALTENBURG BY 115 PM CDT.

TAKE COVER NOW. MOVE INDOORS...AND TAKE SHELTER IN A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
EVACUATE MOBILE HOMES AND VEHICLES. IF CAUGHT IN THE OPEN...SEEK
SHELTER IN A DITCH OR LOW SPOT.

LAT...LON 3781 8987 3761 9003 3759 8955 3768 8952
      3774 8966

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 21, 2:00 AM CDT, 10 hours 49 minutes earlier.

Area forecast discussion, Jul 21, 2:00 AM CDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT FRI JUL 21 2006

.DISCUSSION...
THE BRIEFING WAS THAT THE GFS WAS SCREAMING CONVECTIVE FEEDBACK BUT
IT SURE IS HANDLING NEAR TERM CONVECTION WELL...BETTER THAN WRF.
MAIN COMPLEX OF TSMS IN VCNTY OF SURFACE LOW...SHOULD CONT ESE SLIDE
AND AFFECT MAINLY NERN PTNS PAH FA EARLY THIS AM. AFTER THAT IS WHEN
MAYBE THE FEEDBACK COMES INTO PLAY AND AS SUCH WELL USE GFS W/
CAUTION AND IN TANDEM W/ WRF. BOTH MODELS DIVE FRONT SOUTH ACROSS FA
BY LATE FRIDAY-FRIDAY NIGHT...WITH CONVECTION DEVELOPING JUST TO THE
WEST DURING THE HEAT OF THE DAY AND EXPANDING EAST OVER ENTIRE QUAD
STATE OVERNIGHT. AS A RESULT WEVE UPPED POPS TO CATEGORICAL FRI
NIGHT W/LOWEST MODEL MOS OUTPUT OF ANY KIND IN THE HIGH LIKELY CATEGORY.

THE FRONT WILL BE DRIVEN THRU BY THE PASSAGE OF THE UPPER TROF
FAIRLY EARLY IN THE DAY SATURDAY...THEREFORE WEVE ELIMINATED POPS
AFT 18Z. GFS IS FASTER THAN WRF BUT BOTH ARE QUICK AND HAVE BEEN
TRENDING FASTER SO WERE REASONABLY COMFORTABLE EXITING PCPN BY
THEN. CERTAINLY NUMERICAL MOS OUTPUT OF ALL MODELS SUPPORTS DOING SO.

AFTER THAT THERE IS LITTLE CHANGE OTHER THAN THE ELIMINATION OF A
SLGT CHANCE TUE. WE CONSIDERED SHIFTING IT TO TUE NIGHT BUT THEN WE
REALLY COULDNT RULE OUT 20 POPS DEFINITIVELY FOR SEVERAL TIME
PERIODS. GIVEN THE DRY POST FRONTAL REGIME IN THE NEAR TERM...WE
DECIDED TO JUST WAIT TIL THE MODELS BEGIN TO OUTPUT A MORE CONDUCIVE
TO PCPN PATTERN. THIS LOOKS LIKE IT COULD BE COMING TOGETHER BY DAY
7 BUT WELL FOLLOW THE USUAL ROUTINE AND WAIT FOR SOME CONSISTENCY
ON THIS OUTPUT BEFORE INTRODUCING IT.

NEAR TERM NGM MOS LOOKS GOOD BLENDED INTO MAV/MEX MOS AND THE
COLLABORATIVE PICTURE IN THE MEDIUM-LONG RANGE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jul 21, 11:25 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
1125 AM CDT FRI JUL 21 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221630-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1125 AM CDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
AREA TODAY. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN
THREATS...WITH SIGNIFICANT WIND DAMAGE POSSIBLE DUE TO THE LARGE
AMOUNT OF INSTABILITY AND WIND SHEAR IN THE ATMOSPHERE.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BEGIN MOVING INTO THE
AREA EARLY THIS AFTERNOON ACROSS PORTIONS OF SOUTHEAST
MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THE THREAT FOR
THUNDERSTORMS WILL MOVE SOUTH ACROSS THE REST OF THE AREA LATER
THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A LINGERING CHANCE OF THUNDERSTORMS SATURDAY...
HOWEVER...NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
TONIGHT.

In the hours before

Local storm report, Jul 21, 12:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1241 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     TSTM WND DMG     4 N WALTONVILLE         38.27N 89.04W
07/21/2006                   JEFFERSON          IL   FIRE DEPT/RESCUE

            WINDOWS BLOWN OUT OF A HOUSE. LARGE LIMBS DOWN

1236 PM     NON-TSTM WND DMG 4 N WALTONVILLE         38.27N 89.04W
07/21/2006                   JEFFERSON          IL   FIRE DEPT/RESCUE

            WINDOWS BLOWN OUT OF A HOUSE. LARGE TREE LIMBS DOWN.

&&

RB
Local storm report, Jul 21, 12:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1245 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     10 W MOUNT VERNON       38.32N 89.10W
07/21/2006                   JEFFERSON          IL   TRAINED SPOTTER

            8 INCH TREE LIMBS DOWN

&&

JG
Local storm report, Jul 21, 12:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1247 PM CDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     TSTM WND GST     4 N WALTONVILLE         38.27N 89.04W
07/21/2006  E60 MPH          JEFFERSON          IL   FIRE DEPT/RESCUE

&&

JG

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 12:24 PM CDTSevere Thunderstorm WarningPAHPerry51 min
Jul 21, 12:55 PM CDTSevere Thunderstorm WarningPAHBollinger65 min
Jul 21, 1:07 PM CDTSevere Thunderstorm WarningPAHCape Girardeau53 min
Jul 21, 1:25 PM CDTSevere Thunderstorm WarningPAHPerry30 min
Jul 21, 5:43 PM CDTFlash Flood WarningPAHButler2 hr
Jul 21, 5:55 PM CDTSevere Thunderstorm WarningPAHRipley50 min
Jul 21, 5:57 PM CDTSevere Thunderstorm WarningPAHStoddard63 min
Jul 21, 6:03 PM CDTSevere Thunderstorm WarningPAHButler57 min

Nearby

Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.